Comprehensive List of Ototoxic Medications

Discussion in 'Support' started by jazz, Mar 17, 2015.

tinnitus forum
    1. jazz
      No Mood

      jazz Member Benefactor

      Location:
      US
      Tinnitus Since:
      8/2012
      Cause of Tinnitus:
      eardrum rupture from virus; barotrauma from ETD
      Hi,

      I've been on a mission the last several days since I discovered I have a cracked, infected tooth that needs to be removed. My issue is not the tooth--but the antibiotics. I am allergic to all "safe" antibiotics and might have to choose between the lesser ototoxic ones. (If anyone has ideas, please reply!) There aren't many options for me. I do not understand why researchers have not made ototoxicity a priority since it is a common side effect of chemotherapy as well as many commonly used antibiotics.

      In my search, I found this useful guide tonight. It is fairly recent, published in 2011, and is published in the European Review for Medical and Pharmacological Sciences.

      Everyone should read it and download the pdf for reference.

      Here is the link:

       
      • Informative Informative x 2
      • Good Question Good Question x 1
    2. jeannie
      Stressed

      jeannie Member

      Tinnitus Since:
      2013
      Cause of Tinnitus:
      Noise-induced, Ear Infection, Medication... Who knows?
      wow! every drug imaginable almost:eek:
       
    3. nogood
      Torn

      nogood Member Benefactor

      Tinnitus Since:
      04/2014
      Cause of Tinnitus:
      ototoxicity/infection
      Thank you
       
      • Hug Hug x 2
    4. Josue

      Josue Member

      Tinnitus Since:
      03/2016
      Cause of Tinnitus:
      Unknown
      Are there any medications that can cause tinnitus? If you know at least one please share the name... I'm curious about that.
       
    5. Dana
      Chicken

      Dana Member Benefactor

      Tinnitus Since:
      09/2008
      Cause of Tinnitus:
      not known, too many possible causes
      Wellbutrin
       
      • Like Like x 1
    6. Josue

      Josue Member

      Tinnitus Since:
      03/2016
      Cause of Tinnitus:
      Unknown
      So the antibiotic "Azithromycin" can cause T? Because I was sick recently and my doctor gave me a prescription containing that antibiotic... This means my T is temporary?
       
    7. Poyraz

      Poyraz Member

      Tinnitus Since:
      February 2016
      Cause of Tinnitus:
      Benzos, Stress, Anxiety, Loud Music, Jaw Problems. Who knows
      Yeah I thought the same. Does it mean then ours will be temporary?
       
    8. noisebox
      Loved

      noisebox Member

      Location:
      Yorkshire, UK
      Tinnitus Since:
      04/2012
      Cause of Tinnitus:
      West End show. Came back 2015 vitamin D overdose prescribed
      Looking at that list, there's nothing we can have, and I have had lots off that list but didn't get T off them.
       
    9. Josue

      Josue Member

      Tinnitus Since:
      03/2016
      Cause of Tinnitus:
      Unknown
      I really don't know but time will tell...
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.